"NEW YORK (Reuters Health) - Taking glucagon-like peptide 1 (GLP-1) analogues is associated with an increased risk of bile duct and gallbladder disease, but not pancreatitis, in people with type 2 diabetes, according to two new studies.
The highest doses of alogliptin administered in clinical trials were single doses of 800 mg to healthy subjects and doses of 400 mg once daily for 14 days to patients with type 2 diabetes (equivalent to 32 times and 16 times the maximum recommended clinical dose of 25 mg, respectively). No serious adverse reactions were observed at these doses.
In the event of an overdose, it is reasonable to institute the necessary clinical monitoring and supportive therapy as dictated by the patient's clinical status. Per clinical judgment, it may be reasonable to initiate removal of unabsorbed material from the gastrointestinal tract.
Alogliptin is minimally dialyzable; over a three-hour hemodialysis session, approximately 7% of the drug was removed. Therefore, hemodialysis is unlikely to be beneficial in an overdose situation. It is not known if alogliptin is dialyzable by peritoneal dialysis.
During controlled clinical trials, one case of overdose with pioglitazone was reported. A male patient took 120 mg per day for four days, then 180 mg per day for seven days. The patient denied any clinical symptoms during this period.
In the event of overdosage, appropriate supportive treatment should be initiated according to patient's clinical signs and symptoms.
Last reviewed on RxList: 4/20/2016
Additional Oseni Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find out what women really need.